Arthritis Forum
Home.

News.

Personal Stories. Links. Message Board.  
Arthritis Forum  
Add your comments to this topic Start a new topic
Date: 08.07.2016
From: mouse76

Subject: Methotrexate

Needing some advice re:Methotrexate. I have recently been diagnosed with inflammatory arthritis mainly affecting both ankles and wrist. I am on week four of weekly dose but having side effects which are worrying, just wondering anyone has experienced the effects - bloating (painful), mouth ulcers and extreme fatigue. I have contacted my specialist nurse and she has advised to either miss a couple of weeks Methotrexate to eliminate side effects or to increase dose of Folic Acid. Not sure what to do as the pain in my ankles is unbearable at times - and I so want this medication to work for me. :(
reply | back to forum

Date: 08.07.2016
From: lucy

Subject: Re: Methotrexate

Hi mouse, It would be worth trying to increase the folic acid and that should help, especially with the mouth ulcers. I always take it after a meal. Mtx can take quite a while to work so you probably won't feel any benefit yet. There are other drugs they can give you if you are suffering a lot from side effects. Good luck x
reply | back to forum

Date: 08.07.2016
From: lucy

Subject: Re: Methotrexate

I meant i always take the mtx. after a meal.
reply | back to forum

Date: 09.07.2016
From: Colin W

Subject: Re: Methotrexate

hi , increasing folic acid works well with the side effects from MTX , 5mg six days a week is what I was told to take & realy help with mouth ulcers , & well worth trying
reply | back to forum

Date: 09.07.2016
From: mouse76

Subject: Re: Methotrexate

Thanks for the replies, I think I will increase the folic acid and see what happens from there. Have a follow-up appointment end of the month so hopefully can discuss improvement :)
reply | back to forum

 

Add your comments to this topic
Subject:
Please type your comment here:

Your name:
email:

3+10=
(This sum is to help prevent automatic spamming through this page - thank-you)


top

Site design: T - Creative Home | News | Personal Stories | Links | Message Board